# SDR 2003FA0001107

- Difficulty date: September 30, 2003
- Submitted: October 28, 2003
- Operation: General aviation
- Aircraft: N5208D
- Make and model: Cessna 172N
- Aircraft serial: 17272451
- Engine: Lyc O320*
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: 30804
- Part serial: 4037
- Condition: Obstructed
- Location: Carburetor
- Part time: 193 hours
- Component: Carburetor
- Component part number: 105135
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT DEPARTED HOME AIRPORT FOR INSTRUCTURAL FLIGHT WITH STUDENT.  ON TAKE OFF ROLL AT DESTINATION AIRPORT, ENGINE LOST POWER.  INSTRUCTOR LANDED ON PARALLEL RUNWAY WITHOUT INCIDENT.  INSTRUCTOR RESTARTED ENGINE AND PERFORMED RUN-UP SATISFACTORY.  A/C WAS INSPECTED WITHOUT ANY DEFECTS NOTED, AND NUMEROUS HIGH SPEED TAXI CHECKS AND TAKE OFF AND LANDINGS PERFORMED WITHOUT INCIDENT.  INSTRUCTOR RETURNED AIRCRAFT TO HOME AIRPORT WHERE ON NINTH SEQUENTIAL FLIGHT, ENGINE LOST PARTIAL POWER.  A/C WAS LANDED AGAIN WITHOUT INCIDENT.  CARBURETOR WAS REMOVED AND DISASSEMBLED.  APPARENT NEW STYLE PLASTIC FLOAT WAS FOUND TO BE RUBBING LOWER FUEL BOWL.  THIS CAUSED THE FLOAT TO BIND AND PARTIALLY RESTRICT FUEL FLOW TO ENGINE
